MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that was stretched and another that detached prematurely during the procedure.The patient was undergoing a coil embolization procedure to treat a middle cerebral artery (mca) unruptured saccular aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 2mm.Blood flow and vessel tortuosity were normal.It was reported that the devices were prepared per the instructions for use (ifu).After the microcatheter was in place and hoop formed, the axium coil (model: apb-3-4-3d-es, lot: 226656023) was chosen for filling.However, the tail end of the coil was stretched so the coil was removed and replaced with another of the same model for filling.During the same procedure, another axium coil (model: apb-1-4-3d-es, lot: 224302031) was selected for filling the aneurysm neck.However, the coil could not be detached despite several attempts.The coil was removed and replaced with another of the same model and the procedure was completed successfully.There was no harm or injury to the patient.Additional information was received.Regarding the axium coil (model: apb-3-4-3d-es, lot: 226656023), there was no friction/resistance or other difficulty during delivery or positioning of the coil.A continuous catheter flush was administered during the procedure.Regarding the axium coil (model: apb-1-4-3d-es, lot: 224302031), 2 attempts were made to detach the coil using the manual method.Prior to coil non-detachment, no issues encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box and within a sealed biohazard plastic pouch.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be broken but retained by release wire at ~7.9cm from proximal end.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath.It is possible incompatible device contributed to the customers report of ¿coil stretch¿.However, the root cause could not be determined.The model and lot numbers for the unknown catheter used during the event were not provided; therefore, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19785066
Report Number2029214-2024-01272
Device Sequence Number15616895
Product Code KRD
UDI-Device Identifier00763000313722
UDI-Public00763000313722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number226656023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/19/2024
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown